#7103 Topic: Pharmacology

profileltdprinwival
PSmarkup_777103Plag.pdf

Filename: 777103 Plag Date: 2018-08-24 23:38 UTC Results of plagiarism analysis from 2018-08-24 23:39 UTC

2 matches from 1 sources, of which 1 are online sources.

PlagLevel: 4.2%

[0] (2 matches, 4.2%) from https://quizlet.com/296974914/chapter-43...ound-healing-lewis-ch-22-as-flash-cards/

Settings Sensitivity: Medium Bibliography: Consider text Citation detection: Reduce PlagLevel Whitelist: --

Analyzed document

=====================1/2====================== Question 1. The risks From the medication chat of MR. Robert Laurent, it is evident that he takes oral propranolol of about 160 mg BD. There are risks that are associated with the intake of the oral propranolol on a continuous basis. With regard to an extensive research carried out by Karla & Andrea (2018), this drug has beta-blocking properties that aid in the control of the rhythm of the heart, prevent migraines, and delay the start of the chest pain as well as tremor reduction. However, the authors acknowledge that there is no full knowledge on how the drug works to treat the problems listed above. On the other hand, Teddy & Fleury (2018) assert that the oral tablet of propranolol may lead to drowsiness to an individual and thus the person needs to know how this drug affects him/her before indulging in an activity that requires mental alertness. Other side effects that are likely to emanate from the intake of propranolol include diarrhea, hair loss and dry eyes (Zacharias et al. 2012). Koller & Vetere-Overfield (2015) also make it clear that because the drug leads to a delay in the chest pain, it slows the heart rate. The person taking these drugs may also feel weakness or tiredness, dry eyes and nausea (Storch & Hoeger, 2010). These are the risks that Mr. Laurent is likely to face when taking the Propranolol. From the medication chart of Mr. Laurent, it also appears that he is taking an injection of insulin glargine, which is also known as Lantus. According to Kamal, Dixon & Bain (2016), the injection of the drug has a major side effect of causing low blood sugar in the body of the patient, also known as hypoglycemia. Researchers like Heine et al. (2015) stipulate symptoms of hypoglycemia and they include weakness, hunger, headache, irritability, tremor, rapid breathing and the trouble in concentrating on something. Russell-Jones et al. (2018) also add on the symptoms of the risk like the fainting, increased rate of heartbeat and seizure. The researchers also include other side effects of Lantus like itching, swelling, pain, redness and the thickening of the skin at the injection place. Therefore, these are the risks that are likely to display themselves on Mr. Laurent when he continues to get the Lantus injection. Therefore, it needs to be administered under the skin subcutaneously on a daily basis and at the exact time every day. There is also a need for the blood glucose level of Mr. Laurent to be determined before the injection dosage quantity is determined so that it may not cause fatal effects to him. Question 2. The Nursing strategies From the discussion above about risks that are likely to affect Mr. Laurent, a nurse needs to employ several strategies to ensure that the risks are managed properly and or even they are prevented. According to Amsterdam, Gorlin & Wolfson (2016), the nurse may apply beta blockers like Toprol, pronol, innopran, inderala and Lopressor as well as the Gluacoma eye drops to prevent the increased heartbeat of the patient, which shows the signs of low blood sugar level in the body. The nurse also needs to be keen to check the labels of all medicines such as cold and cough products. This is because according to Pruyn, et al. (2017), the medical products that have alcohol or sugar are likely to affect the sugar levels of the patient. The nurse may also advice the patient to stop taking wine, beer or any

alcoholic drink when taking Lantus because they affect the blood sugar levels of the patient. With regard to Teddy & Fleury (2018), the nurse has to encourage the patient to do some exercise whenever possible or increase his physical activity so that the body uses insulin properly. If the patient will be in a position to do some exercise, the Lantus dosage must be adjusted by the nurse. The nurse also has to ensure that the Lantus injection is done subcutaneously during the same time on a daily basis until the dosage is over (Yki-Järvinen et al. 2015). The patient might be taking blood pressure drugs due to his hypertension state. Therefore, if he is switching from clonidine to propanol, the nurse needs to be cautious in ensuring that there is a gradual decrease in the intake of clonidine and a gradual increase in the propranolol dosage over several days (Riddle, Rosenstock & Gerich, 2011). This helps in avoiding the side effects that might emanate when the drugs are taken simultaneously with the constant quantity or when =====================2/2====================== one is halted abruptly and the effects might be lowered blood pressure for the patient. The nurse also needs to ensure that the patient does not use propranolol with another beta blocker because they are likely to lower the rate of the heartbeat therefore, to avoid blood pressure that is lower than normal, the nurse needs to ensure that the patient is not taking any other beta blocker or angiotensin- converting enzyme inhibitors (Pocock & Smeeth, 2017).[0] The nurse also has to ensure that the patient does not take antacids with aluminum hydroxide simultaneously with Propranolol because they will render the propranolol less effective in the body.[0] The most important thing that the nurse has to ensure is that the patient does not skip any drug prescribed so that there is consistency in treatment of the disease.